Stopping Tecfidera for Illness and Still Sick

A forum to discuss Chronic Cerebrospinal Venous Insufficiency and its relationship to Multiple Sclerosis.

Stopping Tecfidera for Illness and Still Sick

Postby hlsuderlund » Tue Jul 09, 2013 9:44 am

Has anyone experienced severe side effects, quit tecfidera, and stayed ill, and for how long?
hlsuderlund
Newbie
 
Posts: 4
Joined: Tue Jul 09, 2013 9:05 am

Advertisement

Re: Stopping Tecfidera for Illness and Still Sick

Postby 1eye » Tue Jul 09, 2013 12:24 pm

I am not a doctor or medical professional of any kind. What I say must be taken in that light, and your first line of defense is always a caring medical professional. I have not used Tecfidera, and am not likely to because, as per usual, it is not approved for the "SP" phase of "MS". It has immune-suppression properties. Since there have been cases of PML on a similar drug, used for psoriasis, it may be suspect. However, I personally believe that when an "MS" patient goes off an immune-suppressive medication, there may be an after-effect, from having had immune function suppressed while on it. With some drugs, there may be shingles, associated with the loss of immunity to chicken-pox. I was not told about this after I stopped Avonex, Rebif, or Copaxone.

I do not know for sure, but I suspect fear of liability has cause more than one trial of the CCSVI procedure to require that patients stay on their "DMD"s. The clinic where I participated in a clinical drug trial had no such fear. In fact they required that I observe a "wash-out" period from all "DMDs, before I could even begin. I suspect that requirement is even more strict, after the Tysabri deaths, which were partly blamed on combination drug therapies. I don't think you will find many doctors now, prescribing drug combinations where more than one suppresses the immune system, for "MS". I believe Avonex was the complicating factor in the Tysabri trial which had the first PML death. (Now there have been many.)

Doctors do not always take kindly to unilateral treatment withdrawal by patients, from these so-called "DMDs". The loss of sympathy from a patient's neurologist may result in the primary disease worsening, by what is called the "nocebo" effect. If placebo is real, nocebo is just as real, causes stress, and that may harm you. The loss of the support of the whole "medical system" can be devastating (this can happen in Canada). All I can say is, believe you have the power to heal, and that neurologists are not infallible. You have the best wishes of the entire "MS" community, and direct support if you need it, from at least some, maybe many of them. Please do not hesitate to ask.

I also personally believe there has been untold harm done by some egocentric doctors who want so-called "alternative" treatments, like the CCSVI procedure, to just go away, and stop costing big pharma its usurious revenues. Don't listen to them.
"Try - Just A Little Bit Harder" - Janis Joplin
CCSVI procedure Albany Aug 2010
'MS' is over - if you want it
Patients sans/without patience
User avatar
1eye
Family Elder
 
Posts: 2897
Joined: Wed Mar 17, 2010 4:00 pm
Location: Kanata, Ontario, Canada

Re: Stopping Tecfidera for Illness and Still Sick

Postby Cece » Tue Jul 09, 2013 6:37 pm

they might be able to answer down in the bg-12 subforum
tecfidera-bg-12-dimethyl-fumarate-f52/
Cece
Family Elder
 
Posts: 9011
Joined: Mon Jan 04, 2010 4:00 pm


Return to Chronic Cerebrospinal Venous Insufficiency (CCSVI)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service